Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 5, 2016Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 5, 2016, 5:44 PM CDT for Montgomery County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 5:44 PM CDT (22:44 UTC)
Expired
Aug 5, 2016, 6:15 PM CDT
In force
31 min
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 42 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WWUS84 KOHX 052244
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT FRI AUG 5 2016
 
TNZ005-006-023-052315-
MONTGOMERY TN-STEWART TN-HOUSTON TN-
544 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...
NORTHEASTERN HOUSTON AND WESTERN MONTGOMERY COUNTIES UNTIL 615 PM
CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF BIG ROCK...OR 12 MILES EAST OF DOVER...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUMBERLAND CITY...PALMYRA...INDIAN MOUND...CUNNINGHAM AND WOODLAWN. 

LAT...LON 3652 8776 3661 8755 3640 8737 3629 8765
TIME...MOT...LOC 2244Z 333DEG 14KT 3649 8761 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:22 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 5, 3:22 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
322 PM CDT FRI AUG 5 2016

.DISCUSSION...

Sw-ne oriented upper level impulse aiding with the convection across
central areas of the mid state this afternoon. Strong outflows are
associated with this complex of storms and thus, some convection
will continue into this evening. Meanwhile, looking further to our
north, a bigger band of shower and tstm activity across central KY
is in association with a southward moving frontal boundary. This
feature will move slowly southward and bring an increase to our
shower and tstm chances late tonight and especially on Saturday
and into Saturday night. The frontal boundary will not clear the
southern areas of the mid state until sunrise Sunday. Will include
likely pops on Saturday with the values ranging from 70 percent NE
to 50 percent sw. Pops drop off considerably by Sunday afternoon.
In fact, pos aft capes are suppressed and can only be found across
the far southern and eastern areas. Thus...little to no pops will
be included.

As for the current heat index, latest CKV heat index came in at 103f
so the high heat index for today will be close to the expected
105F to 108f over western areas. Will go ahead and keep the heat
advisory going until 7 pm. The product will be reissued by 4pm.

For the near term temps, values will hold in the 80s for highs on
Saturday given the added moisture. The replacing airmass looks less
humid for Sunday. In fact, we may actually see some upper 60s
dewpoints with highs upper 80s to near 90. That is typical warmth
for Tn in early August. A far cry from the hideously humid weather
that has plagued the area for much of the summer.

In the ext fcst, the sfc high over Minnesota will be the prevailing
story for Monday. In the upper levels though...a w-e weak upper
ridge will keep our max temps a degree or two above normal but
humidity values will be kept in check. After Monday, however,
easterly wave development will attempt to spread our way. The
orientation of the upper level axis will be key as far as the
degree of the westward expansion of the deepest moisture. Right
now, it looks as though the axis will reach the TN river by Wed
and Thu. Thus pops will be on the increase. A slight decrease in
pops for Friday as some westerly upper level winds return and this
will act to shunt the deeper moisture eastward.

.AVIATION...
18Z TAF DISCUSSION.

BNA/CKV/CSV...Surface boundary is closing in on Middle Tennessee
from the north, with hot, muggy air blanketing the mid state.
PWAT's are a bit lower today so the air is less unstable, but we
are already seeing isolated cells popping up along the Cumberland
Plateau & southern KY. Our rain chances will increase through the
night and especially tomorrow as the surface front pushes through
the mid state.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  86  72  89  70 /  40  70  40  10  10
Clarksville    73  86  70  87  66 /  50  60  30  10  10
Crossville     70  82  69  84  66 /  40  70  40  20  10
Columbia       73  88  73  89  69 /  40  60  40  20  10
Lawrenceburg   72  89  72  90  69 /  40  60  50  20  10
Waverly        73  86  71  87  67 /  40  60  40  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening FOR Dickson-Hickman-
Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne.

&&

DISCUSSION......21
AVIATION........08
Hazardous weather outlook, Aug 5, 5:35 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
535 AM CDT FRI AUG 5 2016

TNZ005-006-023>025-056>058-093-094-061030-
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-
WAYNE-LAWRENCE-
535 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY THIS AFTERNOON AND EVENING...WITH THE MAXIMUM HEAT
INDEX PUSHING TO BETWEEN 105 AND 108 DEGREES. HOT WEATHER SAFETY
WILL BE OF PARAMOUNT IMPORTANCE.

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF
WATER AND MINOR TREE DAMAGE MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND
MINOR TREE DAMAGE MAY OCCUR.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TNZ007>011-026>034-059>066-075-077>080-095-061030-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
535 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO PUSH TO BETWEEN 100 AND
104 DEGREES THIS AFTERNOON...AND HOT WEATHER SAFETY WILL BE
IMPORTANT.

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF
WATER AND MINOR TREE DAMAGE MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND
MINOR TREE DAMAGE MAY OCCUR.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

19

In the hours before

Special weather statement, Aug 5, 3:57 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT FRI AUG 5 2016

TNZ007-008-027-052130-
ROBERTSON TN-DAVIDSON TN-SUMNER TN-
357 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHEASTERN ROBERTSON AND SOUTHWESTERN SUMNER COUNTIES UNTIL 430 PM
CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITE HOUSE...OR 10 MILES EAST OF SPRINGFIELD...MOVING SOUTH AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...MADISON...HENDERSONVILLE...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...LAKEWOOD...RIDGETOP...
CROSS PLAINS AND OLD HICKORY.

LAT...LON 3631 8649 3630 8651 3629 8652 3628 8652
      3629 8654 3631 8654 3632 8655 3631 8656
      3628 8656 3626 8657 3624 8659 3621 8681
      3651 8682 3655 8660
TIME...MOT...LOC 2057Z 349DEG 16KT 3646 8670

SHAMBURGER
Special weather statement, Aug 5, 4:05 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT FRI AUG 5 2016

TNZ006-007-052145-
ROBERTSON TN-MONTGOMERY TN-
405 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUTHRIE...OR 7 MILES SOUTH OF ELKTON...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CLARKSVILLE...ADAMS AND CEDAR HILL.

LAT...LON 3654 8688 3640 8728 3664 8735 3665 8699
TIME...MOT...LOC 2105Z 329DEG 20KT 3670 8719

SHAMBURGER
Special weather statement, Aug 5, 4:41 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT FRI AUG 5 2016

TNZ007-008-027>029-052230-
TROUSDALE TN-ROBERTSON TN-DAVIDSON TN-SUMNER TN-WILSON TN-
441 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHEASTERN
ROBERTSON...SUMNER...SOUTHWESTERN TROUSDALE AND NORTHERN WILSON
COUNTIES UNTIL 530 PM CDT...

AT 440 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GREENBRIER TO WESTMORELAND.
MOVEMENT WAS SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...SPRINGFIELD...NASHVILLE...MADISON...
HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...OAK HILL...COOPERTOWN...LAKEWOOD...
RIDGETOP...CROSS PLAINS...HERMITAGE...JOELTON...
BELINDA CITY AND OLD HICKORY.

LAT...LON 3610 8682 3619 8612 3656 8629 3648 8693
TIME...MOT...LOC 2140Z 339DEG 26KT 3642 8686 3648 8636

SHAMBURGER
Special weather statement, Aug 5, 4:44 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT FRI AUG 5 2016

TNZ006-026-052215-
CHEATHAM TN-MONTGOMERY TN-
444 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM AND EASTERN
MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKSVILLE...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND CUNNINGHAM.

LAT...LON 3633 8712 3634 8745 3664 8743 3664 8715
TIME...MOT...LOC 2144Z 342DEG 15KT 3652 8726

SHAMBURGER
Local storm report, Aug 5, 5:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     7 SSW FRANKLIN          35.84N  86.90W
08/05/2016                   WILLIAMSON         TN   FACEBOOK

            TWO TREES BLOWN DOWN ACROSS WEST HARPETH ROAD NEAR
            HUNTER ROAD

&&

EVENT NUMBER OHX1601061

SHAMBURGER
Special weather statement, Aug 5, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT FRI AUG 5 2016

TNZ005-006-023-052315-
MONTGOMERY TN-STEWART TN-HOUSTON TN-
544 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...
NORTHEASTERN HOUSTON AND WESTERN MONTGOMERY COUNTIES UNTIL 615 PM
CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF BIG ROCK...OR 12 MILES EAST OF DOVER...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUMBERLAND CITY...PALMYRA...INDIAN MOUND...CUNNINGHAM AND WOODLAWN.

LAT...LON 3652 8776 3661 8755 3640 8737 3629 8765
TIME...MOT...LOC 2244Z 333DEG 14KT 3649 8761

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:10 PM CDTSevere Thunderstorm WarningOHXRutherford35 min
Aug 4, 7:18 PM CDTFlash Flood WarningOHXRutherford117 min
Aug 4, 7:36 PM CDTSpecial Weather StatementOHXCheatham39 min
Aug 4, 8:02 PM CDTSpecial Weather StatementOHXRutherford43 min
Aug 4, 8:10 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson2 hr
Aug 4, 8:33 PM CDTSpecial Weather StatementOHXWilliamson27 min
Aug 5, 3:34 AM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more15 hr
Aug 5, 1:24 PM CDTSpecial Weather StatementOHXSumner36 min
Aug 5, 2:17 PM CDTSpecial Weather StatementOHXWilson28 min
Aug 5, 3:37 PM CDTSpecial Weather StatementOHXRobertson23 min
Aug 5, 3:57 PM CDTSpecial Weather StatementOHXSumner33 min
Aug 5, 4:05 PM CDTSpecial Weather StatementOHXRobertson40 min
Aug 5, 4:41 PM CDTSpecial Weather StatementOHXDavidson, Sumner49 min
Aug 5, 4:44 PM CDTSpecial Weather StatementOHXMontgomery31 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.